Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

165 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes persistent heart palpitations with dizziness?

Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 6551 Questions

default
Posted on Sat, 11 Nov 2017 in Hypertension and Heart Disease
Question: had a heart ablation 4 weeks ago. Still have daily palpitations, sitting pulse 69 standing 110 or higher depending if i move around alot. feeling dizzy. is something wrond?
doctor
Answered by Dr. Ilir Sharka 56 minutes later
Brief Answer:
I would recommend as follows:

Detailed Answer:
Hello!

Welcome back on HCM!

Regarding your concern, I would like to explain that having palpitations and dizziness after an invasive procedure like cardiac ablation, needs a comprehensive investigation.

First it is necessary to explore your heart rhythm while on palpitations.

Not rarely palpitations are an expression of arrhythmic episodes and this could sometimes be detected by performing a resting ECG, but more frequently through ambulatory ECG monitoring (24 to 48 hours Holter).

Sometimes palpitations may be an expression of any cardiac structural abnormalities. Coming to this point a cardiac ultrasound (echo) is necessary to confirm possible previous structural abnormalities or after cardiac ablation. Sometimes cardiac ablation is associated with damages of nerve (vagus nerve), heart valves or fluid around the heart.

Palpitations and dizziness may happen also in the presence of hypovolemia (decreased blood volume like in case of dehydration) or orthostatic hypotension (excessive blood pressure value decrease when standing up from the supine of sitting position).

In addition, several other conditions may be responsible for this clinical symptomatology, like anemia, thyroid gland dysfunction or an electrolytes imbalance.

It is necessary performing:

- a complete blood count,
- thyroid hormones level,
- blood electrolytes level

Also, beta-blocker therapy when interrupted abruptly or applied intermittently even for a few days may lead to tachycardia and palpitations.

You should discuss with your doctor on the above issues!

Kind regards,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ilir Sharka 1 hour later
Thank for the info. i have also just read about pots which can happen after ablation.. i know that i should be getting better but i do not feel that i am. i have dr appointment thursday with the surgeon so maybe he can help.
doctor
Answered by Dr. Ilir Sharka 18 hours later
Brief Answer:
Opinion as follows:

Detailed Answer:
Hello again!

I recommend discussing with your doctor on the previously mentioned options.

It is very important to clarify the exact nature of your palpitations, whether it is due to arrhythmic episodes, as that way it may be concluded with certainty about the success of ablation.

In case of any further questions, feel free to ask me again.

Wishing you good health!

Regards,

Dr. Iliri

In ca
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ilir Sharka 1 hour later
I have one more question. I seem to be worse than before the ablation which i know was only a month ago. When i wake up i seem to be ok for a bit but just getting out of bed and taking a shower makes my heart skip every three or four beats, It seems the more i move around the worse i am. I thought ablation was suppose to stop it from doing this. Makes me regret ever having it done. How can i trust the doctor now if this is how i will end up?
doctor
Answered by Dr. Ilir Sharka 15 hours later
Brief Answer:
I would explain:

Detailed Answer:
Hello again, dear Victoria!

I understand it may sound discouraging feeling the same as prior to ablation.

But, you should know that depending on the reason why it was performed cardiac ablation success rate may differ from 50% to 90%.

Not rarely a second ablation would resolve the problem. But, other causes may be involved and should be sought as well (as I explained at the beginning of our thread).

So, it is necessary to conclude on the possible persistence of the same arrhythmic phenomenon in order to decide the most appropriate therapeutic strategy.

In addition, a careful discussion about medications options should be considered as it could control your palpitations and make you feel at rest.

You should ask your attending cardiologist for a new Holter (24 to 48 hours) monitoring, a cardiac ultrasound and on the above mentioned lab tests.

I remain at your disposal in case you have available medical reports of the above mentioned tests.

I would be glad to give you a second professional opinion.

Best regards,

Dr. Iliri





Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ilir Sharka 18 hours later
I understand. Thank you for the info. and your time.
doctor
Answered by Dr. Ilir Sharka 1 hour later
Brief Answer:
You are welcome!

Detailed Answer:
I am glad to have been helpful to you!

If you have any other uncertainties in the future, please feel free to ask me directly at any time!

I would be happy to answer to all of your questions!

Wishing all the best,

Dr.Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication
Lab Tests
Medical Topics

Recent questions on  Orthostatic hypotension

doctor1 MD

My husband blood pressure, gets very high in the mornings. He also experiences light headiness & dizziness throughout the day. He is on Lisinopril with HCTZ. He had surgery abot 4 years ago to remove a acoustic neuroma tumor that was on his hearing nerve & pressing on his brain stem. He has been suffering extreme ringing and dizziness for the past 4 years, but now the symptoms are much more severe, especially with the light head & dizzy spells & blood pressure. Help!!

doctor1 MD

I think I have orthostatic hypotension but I am not sure. When I stand up I get the normal dizziness but my vision also fades to black for a few seconds. Sometimes I get tunnel vision. I am a runner so I thought it could be having a runner s pulse, but no one on my team experiences vision loss or as much dizziness. I am not dehidrated either. Is there anything I can do to stop this? Or do I need to see a doctor?

doctor1 MD

I am 20 years old, and have Addison s Disease. Recently I have had rapid heart rate, orthostatic hypertension, petachie spots, fatigue, mood swings, pain in legs, head aches...etc What is most concerning is the high heart rate, it stays in the 80 s at the least at rest. And it is very difficult to get up after sitting, my heart starts racing and pumping harder. Here are some blood test results: at 12:27 PM WBC 4.0L RBC 4.92 Hemoglobin 16.4 Hematocrit 47.5 MCV 96.6 MCH 33.4 MCHC 34.6 RDW 12.1 Platelets 178 Neutrophuls 41.9 Lymphs 43.6 Monocytes 10.3 Eos 3.5 Basos 0.7 Neutrophils (Absolute) 1.70 Lymphs (Absolute) 1.7 Monocytes (absolute) 0.40 Eos (Absolute) 0.2 Baso (Absolute) 0.00 eGFR - unable to calculate due to inappropriate age/gender/creatinine value glucose 76 BUN 14 creatinine 0.9 sodium 138 potassiu, 4.5 chloride 102 carbon dioxide 28 calcium 9.7 protein 7.1 albumin 4.1 globulin 3.0 bilirubin 3.0 alkaline phosphatase 49 AST 13 vitamin b12 487 CT scan recently done with no tumor on adrenals, adrenals actually couldn t be seen due to my lack of fat they say. I take 0.1 fludrocortisone and 30mg hydrocortisone. Any advice would be greatly appreciated, thank you.

doctor1 MD

I have the feeling of numbness in my head along with a constant headache, nausea and sudden feelings of being on fire. The heat starts from my back to my chest and head. I don t have a fever. When sitting still I get a feeling like I m on a boat. Dizzy spells and shaky hands even though I ve had a meal and I usually need to eat something sweet to stop the dizziness.

doctor1 MD

Hi, I've been having a drop in BP when I go from sitting to standing and I feel like I'm on an elevator and very lightheaded when I stand up . Sometimes I feel fine . Happens randomly . Latest ekg was normal . Not sure what other avenues I should...

doctor1 MD

3rd time this week that this has happened. Comes on fast. I’m fine and then I’m white as a ghost,shaky, nauseous,and feel faint

doctor1 MD

yes my husband is on three blood pressure medicines and his dr. refuses to know that he is losing weight and feels dizzy and light headness should I get another dr. to do a work up on him. I am losing faith in this dr. and want a second opinion so...